For Better Health
Askdocweb is about side effects
Search for
Online since 2002
Home star Site Map star Resources star Contact Us star Privacy Policy star Advertise
 

About Retin-a

If you've used Retin-A, please help others by sharing your experience with side effects. What would you tell your best friend about this product? Please remember that we do not give medical advice. That is for your local health care provider, who is familiar with your medical history.


Animal testing
Date: 3/12/2012
You said that Retin A 'was' tested on animals. Is that still the case?
Carol

AskDocWeb: The past tense of that statement remains true. However, to our knowledge there is no current animal testing being done with Retin-A.


Is Retin-A suitable for me?
Date: 3/17/2012
I have a question that does retin-a remove darkspot frm face i have an acne marks which are not going since 3 months are going thinking to use retin-a. Does it suitable for me? plz help me
Rukhsar

AskDocWeb: Not all dark spots respond to this product. And since Retin-A is a prescription drug you would need to consult with a doctor or a specialist like a dermatologist in order to find out if it would be suitable for you.


I'm getting a little discouraged
Date: 3/21/2012
I have been using Retin A 0.1% for about 4-6 weeks and haven't noticed any positive results yet.. My chin still flakes and peals, the rest of my face does nothing.. I can see the little spider veins around my nose and chin more clearly, Will this go away or is that an entirely different problem? It did make my skin break out for the first two weeks, but the intent was more for lines and wrinkles.. I'm 50 years old, did I start too late? Although I don't put it under my eye's, I've seen some examples of under eye wrinkles lessoning.. Will this help mine if I continue? I realize everyone's skin and situation differs, but I'm getting a little discouraged.. I'm blonde with fair to medium skin.. Advise from anyone would be greatly appreciated as I have four more tubes that I received when I still had a healthcare plan at work.
Dawn

AskDocWeb: It sounds like you might benefit from consulting with a dermatologist. They would be able to evaluate your skin type and tell you what you might expect from continued use. Doing that may also provide you with better alternatives to accomplish your goal.


Does Retin A cause cataracts?
Date: 3/24/2012
Does Retin A cause Cataract, I was told am growing cataract and I have difficulties in vision.
Ruth

AskDocWeb: Cataracts are not listed among the side effects of Retin-A. However this drug is known to cause photosensitivity. This means that using it makes you more susceptible to the damaging rays of the sun and UV, which may increase the risk of cataracts.


I am very discouraged
Date: 3/30/2012
My dermatologist started me off on retin a .05% around the end of November 2011. Then slowly worked my way up to .1% ... and now it is the end of March 2012. I am very discouraged.. because I am getting at least 4 large pimples every 5 days and small little bumps... that sooner or later turn into big pimples. My pores are enlarged, and my blackheads(alot) are still on my nose. I was prescribed doxycycline but it turns out I was allergic to it so discontinued usage. Then I was prescribed clindamycin-- still using it in the mornings. and lastly, a couple days ago I was prescribed Benzoyl Peroxide with a mixture of something...enthri(?) something but it was a cream that I had to mix (used in the mornings) that COMPLETELY damaged my face after the second day usage... and my skin became irritated, felt like sandpaper, and felt like I had a really bad sunburn. Now it's been 5 days since I stopped using retin a + benzoyl peroxide but my skin still feel like sandpaper... very dry and breaking out again. I just don't know what to do anymore...
Esther

AskDocWeb: One thing that we have noticed is that many people seem to be surprised when their skin condition gets worse shortly after starting Retin-A. This is a temporary effect that shows up because Retin-A causes areas of infection that were below the surface of the skin (and not visible) to come to the surface. The pimples that would have erupted slowly over the course of several months are all brought to the surface in a short period of time. If this wasn't explained then it wasn't expected and could be alarming. It often seems to be misinterpreted as something gone wrong. However that is usually not the case.

Another subject that seems to lack emphasis is the very real need for using a moisturizer. This counteracts the drying effect of the medication and has several benefits; it softens the skin, reduces irritation, reduce pore size, maintains elasticity of the skin, and helps avoid the cracking that can occur with dry skin.


Scarring problems from acne
Date: 4/6/2012
Hello, I had been using clindamycin phosphate gel 1% in addition to Retin-A 0.05% for quite a few months, recently stopping. (The gel in the morning and retin-a at night.) My sister told me to stop and let my skin breathe, so I did so and I get small blackhead type pimples and a cystic one (rarely) once I stopped using both medications. Should I continue not using the medications or restart them? I have more scarring problems from the acne than the acne itself. Thank you and best regards,
Ami

AskDocWeb: Please remember that Retin-A is a prescription drug and changing your treatment should be done only after discussing it with your doctor.


Starting treatment with Retin-A Micro
Date: 4/16/2012
I started using retinA micro and I was wondering if i have tp use high spf even if I'm tan skin ... I'm also getting pimples without pus that I never had...is that normal?
Rosario

AskDocWeb: It sounds like you may be confusing your skin's ability to withstand exposure to the sun with the effect of this medication on your skin. Those are two different types of effect. The effect of Retin-A Micro on your skin is likely to decrease your skin's ability to withstand exposure to sunlight no matter how tan your skin is.

It is not unusual to get more pimples when first starting treatment with Retin-A Micro. Remember the part where it says your skin condition may get worse before it gets better? This is one of reasons for that. There are areas of inflammation under the skin that you can't see. Those would be your future pimples but the medication brings them to the surface. Once they are out and healed you should be in good shape.

Read more feedback about Retin-A

Report - 83 - 84 - Page 85 - 86 - 87 - 88 - Last Page 102


If you find this page useful share it with others. If you have used Retin-A, use the form below to add your review of Retin-A, feedback or suggestions that may help others. Please note that all addresses are held confidential.

Thanks for stopping by.
AskDocWeb

Your name:
Your email:
Add your product review in the box below:

 

This consumer advocate website is protected by copyright 2010-2012 Askdocweb, Inc. All Rights Reserved. This is a layman's report Retin-a and is not intended to replace discussions with a health care provider. Do not use the information on this forum as a substitute for your doctor's advice. Always consult your doctor before taking any drug and follow your doctor's directions. Source material: Food and Drug Administration, Medline, Physician's Desk Reference, and the largest community of people in the world, those who are concerned about side effects and healthcare.
Bottom of page